Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 25, 2015, 3:28 PM CDT for Bullock County, Pike County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2015, 3:28 PM CDT (20:28 UTC)
- Expired
- Apr 25, 2015, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bullock County, AL, Pike County, AL
The radar
The Ft Rucker radar (KEOX), 55 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:05 PM CDT | TSTM WND DMG | Midway, AL | SINGLE TREE DOWN IN TWO LOCATIONS IN MIDWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075
WUUS54 KBMX 252028
SVRBMX
ALC011-109-252115-
/O.NEW.KBMX.SV.W.0056.150425T2028Z-150425T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
NORTHEASTERN PIKE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 415 PM CDT
* AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BANKS...OR 7
MILES EAST OF TROY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TROY...MIDWAY...BANKS...PICKETT...TROY UNIVERSITY...LINWOOD...
ANTIOCH...MOSSY GROVE...JOSIE...TANYARD...MONTICELLO...SANDFIELD
AND PEROTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3187 8600 3215 8543 3202 8543 3201 8546
3202 8547 3201 8547 3201 8551 3200 8551
3199 8559 3196 8561 3191 8565 3188 8566
3186 8568 3179 8566 3177 8567 3172 8599
TIME...MOT...LOC 2028Z 251DEG 33KT 3183 8585
HAIL...1.00IN
WIND...60MPH
$$
GRANTHAM3 follow-up statements
714
WWUS54 KBMX 252037
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT SAT APR 25 2015
ALC011-109-252115-
/O.CON.KBMX.SV.W.0056.000000T0000Z-150425T2115Z/
BULLOCK AL-PIKE AL-
337 PM CDT SAT APR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN BULLOCK AND NORTHEASTERN PIKE COUNTIES...
AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANKS...OR 10
MILES NORTH OF BRUNDIDGE...MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TROY...MIDWAY...BANKS...PICKETT...LINWOOD...ANTIOCH...JOSIE...
SANDFIELD...TANYARD...PEROTE AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3215 8543 3202 8543 3201 8546 3202 8547
3201 8547 3201 8551 3200 8551 3199 8559
3196 8561 3191 8565 3188 8566 3186 8568
3179 8566 3177 8567 3173 8591 3191 8592
TIME...MOT...LOC 2036Z 251DEG 33KT 3186 8576
HAIL...1.75IN
WIND...60MPH
$$
GRANTHAM043
WWUS54 KBMX 252048
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CDT SAT APR 25 2015
ALC011-109-252115-
/O.CON.KBMX.SV.W.0056.000000T0000Z-150425T2115Z/
BULLOCK AL-PIKE AL-
348 PM CDT SAT APR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN BULLOCK AND NORTHEASTERN PIKE COUNTIES...
AT 348 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PICKETT TO NEAR BANKS...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MIDWAY...BANKS...PICKETT...JOSIE...SANDFIELD...TANYARD...PEROTE AND
MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3215 8543 3202 8543 3201 8546 3202 8547
3201 8547 3201 8551 3200 8551 3199 8559
3196 8561 3191 8565 3188 8566 3186 8568
3179 8566 3177 8567 3174 8586 3197 8579
TIME...MOT...LOC 2048Z 251DEG 39KT 3195 8563 3181 8578
HAIL...1.00IN
WIND...60MPH
$$
GRANTHAM769
WWUS54 KBMX 252102
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT SAT APR 25 2015
ALC109-252111-
/O.CAN.KBMX.SV.W.0056.000000T0000Z-150425T2115Z/
PIKE AL-
402 PM CDT SAT APR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN ALABAMA.
LAT...LON 3215 8543 3202 8543 3202 8547 3201 8547
3201 8551 3200 8551 3200 8559 3204 8565
TIME...MOT...LOC 2101Z 233DEG 30KT 3203 8555
$$
ALC011-252115-
/O.CON.KBMX.SV.W.0056.000000T0000Z-150425T2115Z/
BULLOCK AL-
402 PM CDT SAT APR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL BULLOCK COUNTY...
AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDWAY...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MIDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3215 8543 3202 8543 3202 8547 3201 8547
3201 8551 3200 8551 3200 8559 3204 8565
TIME...MOT...LOC 2101Z 233DEG 30KT 3203 8555
HAIL...1.00IN
WIND...60MPH
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 12:56 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 25, 12:56 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1256 PM CDT SAT APR 25 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... THE FIRST WAVE OF CONVECTION HAS PUSHED EASTWARD INTO GEORGIA AND CENTRAL ALABAMA IS CURRENTLY RAIN FREE DUE TO SUBSIDENCE IN WAKE OF MORNING ACTIVITY. SURFACE DEW POINTS ARE CLIMBING QUICKLY WITH MIDDLE 60S AS FAR NORTH OF I-20. AS SURFACE TEMPERATURES WARM INTO THE LOWER 80S THIS AFTERNOON ACROSS THE SOUTHERN HALF OF THE AREA ...CAPE VALUES WILL CLIMB TO BETWEEN 2500 AND 3000 J/KG WITH 0-6KM BULK SHEAR OF 60-70 KNOTS. ATMOSPHERE WILL CERTAINLY HAVE TIME TO RECOVER AND SUPPORT SEVERE STORMS. THE NEXT UPSTREAM MCS IS CURRENTLY OVER SOUTHERN LOUISIANA. THIS SYSTEM IS TAKING AN EASTERLY TRACK AND HIGH RESOLUTION FORECAST MODELS ARE ALSO KEEPING THIS SYSTEM ALONG THE GULF COAST. THE BETTER THUNDERSTORM CHANCES WILL BE ACROSS THE SOUTHERN COUNTIES OF CENTRAL ALABAMA THIS AFTERNOON...WITH MORE ISOLATED ACTIVITY NORTH OF I-20. WITH SURFACE WINDS VEERING TO A SOUTHWEST DIRECTION THIS AFTERNOON... WIND FLOW BECOMES UNI-DIRECTIONAL AND TORNADO THREAT APPEARS TO LOW TO KEEP IN FORECAST PRODUCTS. WILL ALSO REMOVE SEVERE THREAT FOR AREAS NORTH OF OF I-20. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. BEST CHANCES FOR TSRA REDEVELOPMENT FOR THIS AFTERNOON REMAINS ACROSS THE FAR SOUTH DURING THE PRIME HEAT OF THE DAY. ONLY MENTION IN TAFS WILL BE AT MGM/TOI. WILL LEAVE OUT OF ALL OTHER TERMINALS AS THE CHANCES WILL BE LOW. ONE THING NOT HELPING REDEVELOPMENT IS LINGERING CLOUD COVER. HIGH CLOUDS ARE PRESENT IN COMBINATION WITH SOME MVFR STRATOCU AT A FEW SPOTS WHICH FOR THE MOST PART SHOULD GO TO VFR CIGS EXCEPT FOR MAYBE TOI...WHICH IS LOWER AND MAY STRUGGLE GETTING THERE. LOW STRATUS AND FOG POSSIBLE ONCE AGAIN TONIGHT...BEST CHANCES SOUTH TAFS...MGM/TOI DUE TO LINGERING MOISTURE AND BETTER RAIN CHANCES LATE TODAY. 08/MK && .PREV DISCUSSION... /ISSUED 246 AM CDT SAT APR 25 2015/ SHORT DISCUSSION THIS MORNING TO ONLY HANDLE THE SHORT TERM. LINE OF CONVECTION MOVING INTO WESTERN ALABAMA IS MOVING INTO A SLIGHTLY MORE STABLE AIRMASS. DEW POINTS IN WESTERN ALABAMA NEAR THE STATE LINE JUST NOW REACHING THE LOWER 60S WITH A DROP OFF INTO THE MID 50S AT TCL. SURFACE BASED CAPE STILL NON-EXISTENT WITH MU CAPE BETWEEN 100 TO 250 J/KG. THE REALLY MOISTURE RICH AIR IS STILL JUST TO THE SOUTHWEST OF THE CWA. SHEAR VALUES ARE PLENTIFUL TO SUPPORT SEVERE WEATHER HOWEVER...WITH 0-1KM HELICITY OF 450+ AND 0-6KM BULK SHEAR AROUND 70 KTS. OVER THE NEXT 1 TO 3 HOURS...A VERY STRONG MID LEVEL JET FROM THE SOUTHWEST IS FORECAST TO MOVE INTO WESTERN ALABAMA BY THE HRRR. WE SHOULD SEE AN INCREASING IN PRECIPITABLE WATER WITH DEW POINTS RISING INTO THE MID AND UPPER 60S AND AN INCREASE IN THE POTENTIAL FOR SURFACE BASED CONVECTION. STILL A LOT OF UNCERTAINTY WITH THE POTENTIAL RE-DEVELOPMENT LATER THIS AFTERNOON. LOOKS LIKE THERE MIGHT BE A SECONDARY MID LEVEL SPEED MAX TO DEVELOP OVER THE CWA BY AFTERNOON. HI-RES MODELS DO RESPOND WITH SOME REDEVELOPMENT IN THE AREA SO THE POTENTIAL FOR A SECOND ROUND OF SEVERE WEATHER STILL POSSIBLE. WILL SEE HOW THE CURRENT CONVECTION EVOLVES THROUGH THE EARLY TO MID MORNING AND UPDATE LATER FOR ANY CHANGES. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 79 51 72 48 / 20 10 10 0 10 ANNISTON 64 81 54 73 50 / 20 10 10 0 10 BIRMINGHAM 65 82 55 73 52 / 20 10 10 0 10 TUSCALOOSA 65 84 56 75 54 / 20 10 10 10 20 CALERA 65 83 56 74 53 / 20 10 10 10 20 AUBURN 65 83 57 75 52 / 30 10 10 10 20 MONTGOMERY 67 87 60 78 56 / 30 10 10 10 20 TROY 67 87 61 79 56 / 30 10 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 58/08/88
Hazardous weather outlook, Apr 25, 2:22 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 222 PM CDT SAT APR 25 2015 ALZ011>015-017>050-262230- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 222 PM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA THROUGH 6 PM. THE THREAT AREA IS GENERALLY ALONG AND SOUTH OF A GEIGER...TO JEMISON...TO LAFAYETTE LINE. HOWEVER...THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF A SWEET WATER...TO HAYNEVILLE...TO UNION SPRINGS LINE. THE THREATS INCLUDE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 25, 3:09 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CDT SAT APR 25 2015
ALZ049-252100-
PIKE AL-
309 PM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY UNTIL 400 PM
CDT...
AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TROY...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...BANKS...TROY MUNICIPAL AIRPORT...TROY
UNIVERSITY...ANTIOCH...BRUNDIDGE MUNICIPAL AIRPORT...MOSSY GROVE...
JOSIE...SANDFIELD AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3186 8608 3192 8579 3188 8579 3188 8566
3186 8568 3184 8567 3180 8567 3179 8566
3177 8567 3174 8570 3171 8571 3169 8572
3169 8589 3168 8606
TIME...MOT...LOC 2009Z 263DEG 31KT 3179 8599
GRANTHAMLocal storm report, Apr 25, 3:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL TROY 31.81N 85.97W
04/25/2015 E0.88 INCH PIKE AL PUBLIC
REPORTED VIA SOCIAL MEDIA
&&
DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:57 AM CDT | Special Weather Statement | BMX | Fayette, Lamar | 33 min |
| Apr 25, 2:29 AM CDT | Special Weather Statement | BMX | Fayette, Walker | 31 min |
| Apr 25, 3:04 AM CDT | Special Weather Statement | BMX | Pickens | 26 min |
| Apr 25, 3:27 AM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 63 min |
| Apr 25, 4:42 AM CDT | Special Weather Statement | BMX | Hale, Marengo, Perry | 63 min |
| Apr 25, 3:09 PM CDT | Special Weather Statement | BMX | Pike | 51 min |
| Apr 25, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 62 min |
| Apr 25, 4:15 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 48 min |
| Apr 25, 4:28 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 35 min |
| Apr 25, 5:06 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Talladega | 31 min |
| Apr 25, 5:12 PM CDT | Special Weather Statement | BMX | Lee | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.